MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Premature Activation (1484); Stretched (1601); Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 16-oct-2024.It was reported that the coil failed to advance and got stretched.The patient underwent an embolization of a splenic aneurysm in the splenic artery.A 15mm x 40mm interlock.035 coil was selected for use.During the procedure, the guidewire was used to puncture from the right side, and a non-boston scientific (bsc) angiography catheter was used to reach the embolization site.However, the physician had a hard time pushing this coil after the first coil was successfully deployed.After pushing it back and forth several times and pulling it out, it was found that the coil was unloaded in the angiography catheter.Consequently, the coil was stretched.After the catheter was replaced and the microcatheter was re-selected, the procedure was completed with a 14 x 30 coil.No complications were reported, and the patient was stable post-procedure.However, device analysis revealed the arm coil was detached.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.A visual and microscopic inspections were performed, and it was observed that the main coil, the rhv (rotating hemostasis valve), the introducer sheath and the delivery wire were returned stuck inside in the non-boston scientific (bsc) catheter.The delivery sheath and main coil were removed from the catheter, and it was observed that the main coil was bent and stretched at the coil arm, zap tip and primary coil section, moreover the arm coil was detached.Dimensional inspection on the main coil revealed that the components were within specifications.No other issues were identified during the product analysis.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20613804
Report Number2124215-2024-65645
Device Sequence Number12600988
Product Code KRD
UDI-Device Identifier08714729793144
UDI-Public08714729793144
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0031716348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER - CORDIS 5F.
Patient SexFemale